MAUDE Adverse Event Report: SOPHYSA POLARIS® SPV ADJUSTABLE VALVE

SOPHYSA POLARIS® SPV ADJUSTABLE VALVE
Model Number SPV
Medical Device Problem Code Device Difficult to Program or Calibrate (1496)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pending for product return to the manufacturer.
 
Event or Problem Description
On may 22, revision surgery was performed on a patient with an spv implant, and the spv was placed in the same location.On the following day, may 23, the pressure was attempted to be changed, but this was not possible.Despite prolonged attempts under fluoroscopy, the micro magnet did not move, so surgery was performed in the afternoon on may 23rd, and another spv was implanted.The doctor requested a replacement.The micro magnet from the removed valve could be moved with a magnet, so there was no reoccurrence.
 
Event or Problem Description
On (b)(6), revision surgery was performed on a patient with an spv implant, and the spv was placed in the same location.On the following day, (b)(6), the pressure was attempted to be changed, but this was not possible.Despite prolonged attempts under fluoroscopy, the micro magnet did not move, so surgery was performed in the afternoon on (b)(6), and another spv was implanted.The doctor requested a replacement.The micro magnet from the removed valve could be moved with a magnet, so there was no reoccurrence.
 
Additional Manufacturer Narrative
Our quality department conducted various analyses on the returned device : visual inspection : the valve was returned quite clean, immersed in water.The valve was set to position p3.Programming testing : no issues were observed: the magnet unlocking functioned correctly.However, starting from the tenth cycle, we noticed abnormal behavior: the valve begins to rotate partially, with the magnets getting stuck between two positions.As a result, the programming becomes faulty.The reported issues have been confirmed.The valve programming does not meet our quality requirements.Based on our experience, it is possible that a physiological particle may have blocked the valve mechanism, preventing the magnets from unlocking and thus making it impossible to adjust the valve to another position.This could explain the programming malfunctions and the abnormal magnet movements observed.Repeated attempts to adjust the valve may have progressively led to a malfunction, which would explain the incorrect pressure values measured.

Brand Name
POLARIS® SPV ADJUSTABLE VALVE
Common Device Name
POLARIS® SPV ADJUSTABLE VALVE
Manufacturer (Section D)
SOPHYSA
rue sophie germain
besancon, 25000
FR  25000
Manufacturer (Section G)
SOPHYSA
rue sophie germain
technopole temis
besancon, 25000
FR   25000
Manufacturer Contact
julie lopez
5 rue guy moquet
orsay, 91400
FR   91400
MDR Report Key22218245
Report Number3001587388-2025-00054
Device Sequence Number8132363
Product Code JXG
UDI-Device Identifier03760124131253
UDI-Public3760124131253
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141227
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSPV
Device Catalogue NumberSPV
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer06/10/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexFemale